Be a part of the ITP community and stay informed.
Login to your account or REGISTER
.

•  Web site Help & Info

Welcome, Guest
Username: Password: Remember me
  • Page:
  • 1

TOPIC:

? asked my doctor and still no answer 12 years 1 week ago #9744

  • mommby
  • Offline
  • Posts: 8
  • Thank you received: 0
Previous to the heavy attention to my itp I was used to heavy cycle every 2 to 3 weeks. Well, I started spotting two weeks ago while I was in hospital and proceeded to beg the docs to let me out before it came because I knew it would throw my counts all off. So I go home and nothing... its been 5 weeks now since my last 'visit' from 'womens friend' and Im confused. Is this a typical side effect of the prednisone? Is this due to my reduction in activity?
I mean Im not really complaining, Im more than happy to do without but I also dont want to wake up one morning in a debilitating (please excuse the terms) bloodbath. My numbers are taking their time in going back up so I also dont want it making up for lost time and hindering any progress we've made so far. Last check I was up to 41. Thats on two weeks of pred. Ive seen that thats a better than bad number for us, would be nice to keep things this way.
I asked my autoimmune and she wasnt sure told me to ask the hemo, whom Im having a heck of a time getting ahold of. Blaaargh! :unsure:
Almost forgot, NO possibility of pregnancy. Ive had one tube removed and the other one tied. I also have a long history of bad reactions to birth control so none there. And I dont think menopause starts at 33.

Please Log in or Create an account to join the conversation.

Re:? asked my doctor and still no answer 12 years 1 week ago #9748

  • server
  • Offline
  • newcreationchangingdaily
  • Posts: 653
  • Thank you received: 16
well, good news and bad at the same time too! Are you on any medication for regulating your monthly time? My gyn put me on Provera, it's helped extremly well, but not gotten rid of it totally. I've never heard of that kind of reaction to Prednisone, but you know the routine........everyone is different! I'd keep up with trying to ask the doctor, maybe even you could call your gynocologist.
My flesh and my heart may fail, but God is the strength of my heart and my portion forever.
Psalm 73:26
Blessings,
gretchen

Please Log in or Create an account to join the conversation.

Re: ? asked my doctor and still no answer 12 years 1 week ago #9752

  • Melinda
  • Melinda's Avatar
I had my period when MD put me in the hospital because of low count, diagnosed ITP, put on 60mg of prednisone and my period stopped. I blame it for early menopause too, but I was on it for a few years.

And I wouldn't ask my hematologist - I'd ask my OB/GYN.

Please Log in or Create an account to join the conversation.

Re:? asked my doctor and still no answer 12 years 1 week ago #9755

  • mommby
  • Offline
  • Posts: 8
  • Thank you received: 0
yes, ive got call into gyno today. Prob wont hear back till next week. Dont know. Im not on any type of birth control or anything, i cant, really dont need soooo.... well here's to hoping :silly:

Please Log in or Create an account to join the conversation.

Re:? asked my doctor and still no answer 12 years 1 week ago #9759

  • Sandi
  • Offline
  • Sandi Forum Moderator Diagnosed in 1998, currently in remission. Diagnosed with Lupus in 2006. Last Count - 344k - 6-9-18
  • Posts: 12436
  • Karma: 11
  • Thank you received: 2369
Prednisone has screwed up my periods in the past. It took a few months to become regulated again. It is a listed side effect....nothing you can do about it.

Please Log in or Create an account to join the conversation.

Re:? asked my doctor and still no answer 12 years 1 week ago #9760

  • HSheppard
  • Offline
  • Posts: 60
  • Thank you received: 1
Hi Mommby,

Prednisone totally messed with my periods. I was routinely two or three weeks late. I can't tell you how many pregnancy tests I took during the year I was on it! Prednisone has become a swear word in our house! It's a fantastically cheap medication, and you can deal with the side effects if it raises your counts. I hope it works for you!

Blessings,
Hauna

Please Log in or Create an account to join the conversation.

Re:? asked my doctor and still no answer 12 years 6 days ago #9771

  • mommby
  • Offline
  • Posts: 8
  • Thank you received: 0
Thanks ladies! :cheer: after reading your comment Sandi I looked up side effects again and sure enough. And it always helps to know that others have endured similar. I feel like this whole mess has turned me paranoid. Worrying bout everything.
The pred is becoming pretty well known in my house as well. The side effects for lack of a better word... suck. But i suppose we gotta take the bad with the good if its doing its job to get my counts back up (even if it is taking its sweet time about it).

Please Log in or Create an account to join the conversation.

  • Page:
  • 1

Charity NavigatorGuideStar Seal NORD Member BadgeTHSNA logo